MAUDE Adverse Event Report: QUALITY ELECTRODYNAMICS, LLC QUALITY ELECTRODYNAMICS; 3T 18CH KNEE COIL

QUALITY ELECTRODYNAMICS, LLC QUALITY ELECTRODYNAMICS; 3T 18CH KNEE COIL
Model Number Q7000074
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Date of Event 01/30/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation concluded that the most likely root cause of the burn was due to user error, namely lack of pads placed in between the legs or between the hand/arm and leg as required by the user manual which caused excessive power deposition in localized anatomy.The coil has remained in use since the (b)(6) 2020 incident date with no observed issues.No additional action will be taken.
 
Event or Problem Description
Patient experienced a burn after a knee exam using a 3t 18ch knee coil with a ge 3.0t signa architect mri system.The burn was 2-3 inches in diameter, with redness and formed a blister after patient left the site.Burn was >75% partial thickness.Patient was seen by a physician and diagnosed with a second degree burn which was treated with first aid and ointment.Burn was healing without further medical treatment.Patient had a knee exam on (b)(6) 2020 and sent a letter to the mri facility on 13 february 2020 stating that she experienced a burn on her right knee.The patient stated she felt warmth and tingling during the exam but continued the exam.Ge (the mr system manufacturer) was notified of the burn by the medical facility and then they subsequently notified qed on 05 mar 2020.

Brand Name
QUALITY ELECTRODYNAMICS
Common Device Name
3T 18CH KNEE COIL
Manufacturer (Section D)
QUALITY ELECTRODYNAMICS, LLC
6655 beta drive suite 100
mayfield village, oh
MDR Report Key9903853
Report Number3007350713-2020-03311
Device Sequence Number16827442
Product Code MOS
UDI-Device Identifier00814848020003
UDI-Public010081484802000311180329
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K150331
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Model NumberQ7000074
Device Catalogue NumberQED000074
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2020
Initial Report FDA Received Date03/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age75 YR
Patient Weight69